question-icon

Suggest treatment for prostate infection

default
Posted on Tue, 12 May 2015
Question: I asked a question earlier about blood in my ejaculations, and I was answered, except I cannot access the answer! Please repost...Thank you
doctor
Answered by Dr. Ronald Schubert (15 minutes later)
Brief Answer:
Hemaspermia common

Detailed Answer:
Thank you for contacting HCM with your health care concerns

You have notice blood in your ejaculate recently. This is a very common occurrence. The most common cause is having a small prostate infection. The ejaculate will have mucous that is expressed from the prostate gland and sometimes it will have blood in it possibly from infection. Also if you ride a bicycle the trauma from the bicycle seat can also cause bleeding into the prostate.

If you happened to be on aspirin or other blood thinners that could also cause a small amount of bleeding.

Overall I would not be too worried about the blood. If the amount of blood increases or you begin to experience pain in the rectum I would recommend that you see a urologist who can perform additional testing.

In summary
1. blood in ejaculate normal
2. Possible prostate infection
3. possible trauma to prostate
4. Blood thinners causing bleeding in prostate including aspirin
5. If symptoms worsen then seek medical attention from a urologist

I hope I answered your question. Please contact me again with your health care questions and concerns



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for prostate infection

Brief Answer: Hemaspermia common Detailed Answer: Thank you for contacting HCM with your health care concerns You have notice blood in your ejaculate recently. This is a very common occurrence. The most common cause is having a small prostate infection. The ejaculate will have mucous that is expressed from the prostate gland and sometimes it will have blood in it possibly from infection. Also if you ride a bicycle the trauma from the bicycle seat can also cause bleeding into the prostate. If you happened to be on aspirin or other blood thinners that could also cause a small amount of bleeding. Overall I would not be too worried about the blood. If the amount of blood increases or you begin to experience pain in the rectum I would recommend that you see a urologist who can perform additional testing. In summary 1. blood in ejaculate normal 2. Possible prostate infection 3. possible trauma to prostate 4. Blood thinners causing bleeding in prostate including aspirin 5. If symptoms worsen then seek medical attention from a urologist I hope I answered your question. Please contact me again with your health care questions and concerns